MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 364960
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tubes were broken when received with a bd vacutainer® blood collection tubes for microbiological studies.The following information was provided by the initial reporter: (2 of 3): customer stated they received the package with the broken shipment from lot number 9036707 on 6/20/2019 and stated they have previously received boxes like this but have not reported the problem and is unaware of dates of event or lots affected.
 
Event or Problem Description
It was reported that the tubes were broken when received with a bd vacutainer® blood collection tubes for microbiological studies.The following information was provided by the initial reporter: (2 of 3) customer stated they received the package with the broken shipment from lot number 9036707 on 6/20/2019 and stated they have previously received boxes like this but have not reported the problem and is unaware of dates of event or lots affected.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for glass breakage with the incident lot was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer photos, the customer¿s indicated failure mode for glass breakage with the incident lot was observed.Root cause description: based on the investigation, a root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8836781
Report Number1917413-2019-01819
Device Sequence Number2883422
Product Code JKA
UDI-Device Identifier50382903649605
UDI-Public50382903649605
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2020
Device Catalogue Number364960
Device Lot Number9036707
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;